Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 17, NWS Tampa Bay, FL

May 10, 201714 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 10, 2017, 2:59 AM EDT for 14 counties in Florida. It took effect at May 10, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2017, 2:59 AM EDT (06:59 UTC)
In effect from
May 10, 2017, 12:00 PM EDT
Expired
May 10, 2017, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WWUS82 KTBW 100659
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
259 AM EDT Wed May 10 2017

...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RELATIVE HUMIDITY
VALUES AND HIGH ERC VALUES THIS AFTERNOON...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ANTICIPATED LOW 
RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES THURSDAY 
AFTERNOON...

.Dry air and warming temperatures the next several days will
continue to result in low values of relative humidity below
35 percent. The low relative humidity combined with dry fuels
and high ERC values will result in Red Flag conditions across
the warned area today. Similar conditions are anticipated to
occur once again Thursday afternoon.

FLZ043-052-056-057-061-151-239-242-248-249-251-255-260-262-265-
110000-
/O.NEW.KTBW.FW.W.0017.170510T1600Z-170511T0000Z/
/O.NEW.KTBW.FW.A.0002.170511T1500Z-170512T0000Z/
Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Hillsborough-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-
Inland Hillsborough-Inland Manatee-Inland Sarasota-
Inland Charlotte-Inland Lee-
259 AM EDT Wed May 10 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND 
HIGH ERC VALUES...

...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR A COMBINATION OF ANTICIPATED LOW
RELATIVE HUMIDITY AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon today to
8 PM EDT this evening. a Fire Weather Watch has also been issued.
This Fire Weather Watch is in effect from late Thursday morning 
through Thursday evening. 

* AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto...
  Coastal Hillsborough...Inland Levy...Inland Citrus...Inland
  Hernando...Inland Pasco...Inland Hillsborough...Inland
  Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. 

* HUMIDITY...Dropping to between 24 and 34 percent this
  afternoon...and between 20 and 30 percent Thursday afternoon.

* ERC...Near or above 37.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
1 follow-up statement
070 
WWUS82 KTBW 101834
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
234 PM EDT Wed May 10 2017

...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RELATIVE HUMIDITY
VALUES AND HIGH ERC VALUES THIS AFTERNOON...

...A FIRE WEATHER WATCH HAS BEEN UPGRADED TO RED FLAG WARNINGS 
FOR LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES THURSDAY 
AFTERNOON...

.Dry air and warming temperatures the next several days will
continue to result in low values of relative humidity below
35 percent. The low relative humidity combined with dry fuels and
high ERC values will result in Red Flag conditions across the
warned area today. Similar conditions are anticipated to occur
once again Thursday afternoon.

FLZ043-052-056-057-061-151-239-242-248-249-251-255-260-262-265-
110000-
/O.UPG.KTBW.FW.A.0002.170511T1500Z-170512T0000Z/
/O.NEW.KTBW.FW.W.0018.170511T1500Z-170512T0000Z/
/O.CON.KTBW.FW.W.0017.000000T0000Z-170511T0000Z/
Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Hillsborough-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-
Inland Hillsborough-Inland Manatee-Inland Sarasota-
Inland Charlotte-Inland Lee-
234 PM EDT Wed May 10 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC
VALUES...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC
VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 8 PM
EDT Thursday. The Fire Weather Watch is no longer in effect. 


The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon today to
8 PM EDT this evening. a Fire Weather Watch for Thursday has been 
upgraded to a Red Flag Warning and will be in effect from late 
Thursday morning through Thursday evening.

* AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... 
  Coastal Hillsborough...Inland Levy...Inland Citrus...Inland 
  Hernando...Inland Pasco...Inland Hillsborough...Inland 
  Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. 

* HUMIDITY...Dropping to between 24 and 34 percent this
  afternoon...and between 20 and 30 percent Thursday afternoon
  with durations of 6 to 9 hours.

* ERC...Near or above 37.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 1:43 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 10, 1:43 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
143 AM EDT Wed May 10 2017

.AVIATION (10/06Z through 11/06Z)...
No significant aviation concerns anticipated through the TAF
period. VFR conditions will prevail...under mostly clear
skies. This cycle...the forecast is essentially a wind
forecast...timing the sea-breeze advance inland. Overall, a
similar synoptic setup should yield a similar wind pattern
to Tuesday, with winds shifting onshore near the coast
between 17-19Z. Inland terminals such as KLAL may not see
the wind shift with the sea-breeze until after 22Z.

&&

.Prev Discussion... /issued 834 PM EDT Tue May 9 2017/

UPDATE...
Dry atmosphere remains in place as blocking pattern continues
over the U.S. 00Z TBW sounding showing PWATS slightly
increased to 0.93 inches. Satellite and radar imagery
indicating weak seabreeze collision only producing fair
weather cu that is dissipating now. Latest grids and
forecasts on track for clear skies, light winds and
overnight temps within a few degrees of normal averages.

Prev Discussion... /issued 311 PM EDT Tue May 9 2017/

SHORT TERM (Tonight-Wednesday)...
Mid/upper level ridging will continue to build over the Gulf of
Mexico and Florida with surface high pressure remaining across the
region. Therefore, the mostly clear and dry weather will
continue. Could see some patchy late night/early morning fog,
especially across the Nature Coast, but overall does not look
significant. The sea breeze winds will diminish this evening with
winds becoming light and variable overnight then we'll see a
repeat on Wednesday with the bay/sea breezes developing around
midday. Temperatures will continue to increase a couple of degrees
with lows tonight from the upper 50s Nature Coast to upper 60s
near the coast from around Tampa Bay southward. Highs on Wednesday
will range from the middle and upper 80s close to the coast to
the mid 90s inland.

MID TERM/LONG TERM (Wednesday night- next Tuesday)...
The work week ends with an upper closed low near the 4-Corners
region that tracks east-northeast and becomes a trough from the Ohio
Valley south to the Gulf coast. This flattens an upper ridge...
initially from the Bay of Camphece to the Great Lakes...down across
the Gulf and FL. A surface low on the KS/OK line slides eastward...
along a wavy frontal boundary that stretches to the Mid-Atlantic
coast...into the Ohio Valley and drags cold front from west TX to
the Gulf coast. Atlantic high pressure across FL to the Gulf slips
south with an axis over the central part of the state moving into
south FL. The atmosphere continues dry...stable...and warm. Light
winds with afternoon sea breezes becomes southwesterly to westerly
and enhanced by the sea breeze circulation Fri afternoon.

During the weekend the upper trough tracks across the southeast U.S.
then pivots out over the Atlantic while a ridge builds north over
the high plains then slides east...reaching the Gulf of Mexico to
the Ohio Valley. The Ohio Valley surface low crosses the Mid-
Atlantic coast then moves out over the Atlantic. The trailing cold
front sweeps across the Gulf then eases down the state as high
pressure drops into the lower Mississippi Valley then shifts to the
Deep South. A fairly narrow swath of higher moisture...with PWAT
values of up to 1.7 inches...accompany the front as it enters FL but
erodes away moving down the state. This will be enough for isolated
to scattered showers...energy with the upper tough will be too far
north to support any thunderstorms. The anticipated timing of the
showers will be from early Sat then trending down by late Sat
night...a bit faster than the previous forecast. The temperatures
dip slightly down to near seasonable.

For the start of next week an upper trough moves into the inter-
mountain west and across the high plains...shoving then flattening
the upper ridge over the southeast corner of the nation. The Deep
South high pressure settles down over FL...from the Gulf to the
Atlantic. The remnants of the front sags in south of the Keys with
lingering moisture that drifts back north...with a few afternoon
showers for central and southern counties. The temperatures begin to
warm to just above normal.

MARINE... Rather light winds will continue with a shift to
west to northwest each afternoon through Thursday with
speeds increasing to around 10 knots as the sea breeze
develops, approaching 15 knots close to the coast during the
mid to late afternoon hours. Late in the week a cold front
will approach from the northwest setting up a southwesterly
flow Friday into Saturday then shifting to northwest behind
the boundary for the second half of the weekend.

FIRE WEATHER...
Winds will remain rather light before the sea breeze develops each
day with long durations of relative humidity below 35 percent
expected over inland areas. High ERCs will support the need for
Red Flag Warnings in select counties and will likely need more Red
Flag Warnings

&&

.Preliminary Point Temps/PoPs...
TPA  90  70  90  72 /   0   0   0   0
FMY  91  68  92  71 /   0   0   0   0
GIF  95  67  96  68 /   0   0   0   0
SRQ  88  67  85  70 /   0   0   0   0
BKV  93  60  93  63 /   0   0   0   0
SPG  89  72  88  74 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

Aviation...Mroczka
Previous Discussion...Davis/Close
Hazardous weather outlook, May 9, 4:15 AM EDT, 22 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
415 AM EDT Tue May 9 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-091500-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
415 AM EDT Tue May 9 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Critical fire weather conditions with a combination low relative
humidity and dry fuels values will contribute to extreme fire
behavior this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...FIRE WEATHER IMPACT...
Critical fire weather conditions are possible each afternoon and
evening through Friday due to low relative humidity and dry fuels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Mroczka

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:59 AM EDTFire Weather WatchTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more12 hr
May 10, 2:34 PM EDTRed Flag WarningTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more29 hr

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.